Skip navigation
Skip navigation

On the use of linear models in the estimation of the size of a population using capture-recapture data

Huggins, Richard

Description

In the analysis of capture-recapture data it is often assumed that the population is closed and any variability in the expected number of captures between occasions is due to changes in the capture probabilities. However, it is also possible that the catchable population changes in a systematic way between occasions. Here a martingale estimating equation approach is used to extend closed population estimators to models with systematic changes in the population size that may be explained by...[Show more]

dc.contributor.authorHuggins, Richard
dc.date.accessioned2015-12-10T22:14:07Z
dc.identifier.issn0167-7152
dc.identifier.urihttp://hdl.handle.net/1885/50118
dc.description.abstractIn the analysis of capture-recapture data it is often assumed that the population is closed and any variability in the expected number of captures between occasions is due to changes in the capture probabilities. However, it is also possible that the catchable population changes in a systematic way between occasions. Here a martingale estimating equation approach is used to extend closed population estimators to models with systematic changes in the population size that may be explained by covariates. The procedure is applied to capture-recapture data collected on a population of mountain pygmy possums (Burramys Parvus) with capture occasions before and after a major bushfire, to examine the effect of the fire on the population size.
dc.publisherElsevier
dc.sourceStatistics and Probability Letters
dc.subjectKeywords: Capture-recapture; Linear models; Martingale estimating equations
dc.titleOn the use of linear models in the estimation of the size of a population using capture-recapture data
dc.typeJournal article
local.description.notesImported from ARIES
local.identifier.citationvolume77
dc.date.issued2007
local.identifier.absfor010404 - Probability Theory
local.identifier.ariespublicationU1408929xPUB198
local.type.statusPublished Version
local.contributor.affiliationHuggins, Richard, College of Physical and Mathematical Sciences, ANU
local.description.embargo2037-12-31
local.bibliographicCitation.issue6
local.bibliographicCitation.startpage649
local.bibliographicCitation.lastpage53
local.identifier.doi10.1016/j.spl.2006.09.012
dc.date.updated2015-12-09T08:04:07Z
local.identifier.scopusID2-s2.0-33847029090
CollectionsANU Research Publications

Download

File Description SizeFormat Image
01_Huggins_On_the_use_of_linear_models_in_2007.pdf126.95 kBAdobe PDF    Request a copy


Items in Open Research are protected by copyright, with all rights reserved, unless otherwise indicated.

Updated:  19 May 2020/ Responsible Officer:  University Librarian/ Page Contact:  Library Systems & Web Coordinator